MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU30060
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via watchman patient call center.It was reported that the device did not seal, and a transient ischemic attack (tia) occurred.A left atrial appendage closure procedure was performed on (b)(6) 2019, and a 30mm watchman laa closure device was implanted.It was reported to boston scientific (bsc) on (b)(6) 2025, that the patient had experienced a tia five to six months ago.While being treated for the tia, imaging revealed the closure device was not sealing the laa and in response, the physicians placed the patient back on a medication regimen.No further details were made available.
 
Additional Manufacturer Narrative
B3: bsc aware date used as event date, as it is unknown.Procedure physician name: (b)(6).Primary or referring physician name: (b)(6).Facility name: (b)(6).Facility city: (b)(6).Facility state: (b)(6).

Brand Name
WATCHMAN
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21470743
Report Number2124215-2025-11502
Device Sequence Number14365717
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2021
Device Model NumberM635WU30060
Device Catalogue NumberM635WU30060
Device Lot Number0022442883
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date02/26/2025
Date Device Manufactured07/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale